MAUDE Adverse Event Report: BECTON DICKINSON TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795; NEEDLE, SPINAL, SHORT TERM

BECTON DICKINSON TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795; NEEDLE, SPINAL, SHORT TERM
Catalog Number 405828
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material #: unknown batch#: unknown.It was reported by customer that as you may have heard, we had an epidural catheter sheared off in a patient's back over the weekend.We want to send the catheter to bd for analysis.Do you have the information to do this? to whom do we send it, and how? additional information: please provide material and batch number.Mfr#405828, we don¿t have lot number as outer container wasn¿t saved.¿ any adverse event or serious injury reported to patient or healthcare professional? disclosed to patient that the catheter sheared off.The inner spring coil was removed intact, but the outer 'proprietary blended coating' remained in her back.¿ please confirm whether there was any patient impact.On discharge from labor and delivery, she had no neurologic symptoms, but significant anxiety and concern about the remaining catheter in her back.She will follow up with neurosurgery as an outpatient ¿ any physical sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? yes (b)(6) can you confirm address bd can send the return label to ¿ any picture of this complaint? ¿ please explain product damage.On removal of the epidural catheter, it was noticed that at about 6 cm mark the outer plastic of the epidural was sheared off from the spring coil.The spring coil was removed from the patient's back but the plastic outer sheath remained inside of the patient.¿ what is the actual issue of catheter.The plastic catheter (unsure of its components) in its distal 6cm sheared off from the spring coil and remains inside of the patient.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation/correction: correction: section h1 type of reportable event updated to reflect serious injury as event is both malfunction and serious injury.Device evaluation: one sample was provided to our quality team for investigation.Through visual inspection, the catheter was observed to be damaged, verifying the reported incident.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.As the lot involved in this incident is unknown, a device history review cannot be performed.Based on the available information we were not able to identify a root cause at this time.The sample was forwarded to the supplier for further evaluation.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795
Common Device Name
NEEDLE, SPINAL, SHORT TERM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19350651
Report Number1625685-2024-00051
Device Sequence Number7413147
Product Code CAZ
UDI-Device Identifier00382904058289
UDI-Public(01)00382904058289
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405828
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown